Nebraska, 2006

Hail in Nebraska, July 27, 2006

July 27, 2006 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 27, 12:54 PM MST, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 27, 12:54 PM MST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
154 PM MDT THU JUL 27 2006

.SHORT TERM...TONIGHT THRU SATURDAY...A RETURN TO HOT CONDITIONS
EXPECTED OVER THE CWA NEXT COUPLE OF DAYS AS UPPER RIDGE OVER THE
WRN CONUS SHIFTS EASTWARD THRU FRIDAY WITH THERMAL RIDGE SETTING UP
OVER MUCH THE CENTRAL ROCKIES INTO THE PLAINS.  RECORD HIGHS LIKELY
TO BE BROKEN ACROSS MUCH OF THE CWA FRIDAY AND SATURDAY AS MAXS AT
LOWER ELEVATIONS...GENERALLY BELOW 5000 FEET...LIKELY TO EXCEED 100
DEGREES.  ONLY CHANCE FOR CONVECTION APPEARS TO BE OVER THE SRN WY
MTNS LATE SATURDAY AS A BIT OF MONSOONAL MOISTURE TRIES TO EDGE
EASTWARD INTO THAT AREA.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...THE UPPER RIDGE
OVER THE WEST WILL GRADUALLY GET SUPPRESSED BY A PACIFIC TROUGH
EARLY NEXT WEEK. IN THE MEANTIME...SUNDAY FIGURES TO BE ANOTHER
VERY HOT DAY...BUT BACKING FLOW ALOFT WILL DRAW SOME MONSOON
MOISTURE INTO WESTERN ZONES. A COLD FRONT WILL EVER SO SLOWLY MOVE
THROUGH THE AREA ON MONDAY AND TUESDAY PROVIDING A FOCUS FOR THE
MOISTURE AND SPREADING DIURNAL THUNDERSTORMS ACROSS THE AREA.
RESIDUAL ENERGY FROM THE TROUGH PASSES BY TUESDAY...LEAVING ZONAL
FLOW IN PLACE BEHIND IT THROUGH THE REMAINDER OF WEEK. THIS WILL
KEEP TEMPERATURES WITHIN A FEW DEGREES OF SEASONAL NORMALS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...EMANUEL
LONG TERM....POMEROY
Hazardous weather outlook, Jul 27, 9:25 AM MST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1025 AM MDT THU JUL 27 2006

NEZ001>003-019>021-054-055-WYZ059>070-281130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1025 AM MDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY WARM TEMPERATURES ARE EXPECTED ACROSS THE AREA TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WYOMING
PORTION OF THE AREA SATURDAY AND SUNDAY...AND ACROSS THE ENTIRE
AREA MONDAY AND TUESDAY.

EXTREME HEAT WILL CONTINUE ACROSS THE AREA FROM FRIDAY THROUGH
SUNDAY ENHANCING THE FIRE DANGER.

SEVERE DROUGHT CONDITIONS WILL PERSIST ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 27, 1:02 PM MST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
202 PM MDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 S CARPENTER           41.02N 104.34W
07/26/2006                   LARAMIE            WY   PUBLIC

            FOUR TRAILERS KNOCKED OVER BY MICROBURST WINDS. TIME
            ESTIMATED.

&&

The radar

The Rapid City radar (KUDX), 186 km away, was scanning. The volume nearest the first event began at 22:14 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dawes

When
July 27, 3:12 PM MST to 3:16 PM MST
Where
Dawes County, 2 mi E of Box Butte Res
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.467, -103.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520817.